Discussions that mention celebrex

Allergies board


I am very sensitive to antibiotics. I've only found one drug so far that's not an antibiotic that I am allergic to and that's Celebrex.. broke out in a rash 3 days after starting it. It's tough going to a doc when I really need antibiotics and having to go through what I am and am not allergic to. I'm also really sensitive to quinolone drugs.. it's technically not an allergy, but I had bad reactions which lead to tendonitis and months of physical therapy after taking Cipro one time and Levaquin the other. Try telling your doctor you can't take any drug in the quinolone class.. some don't even know what that mean! I refuse to take Levaquin, but one time I had to go to the ER for an infection in my foot and I told them I couldn't take quinolones, but yet she STILL gave me a prescription for Levaguin.. ARGH!!
If you are allergic to Sulfa drugs, you should not take Celebrex...says it right on the packaging and any website you look at but very few docs make the connection. Same for Bextra when it was on the market. My foot doc tried to give me bextra and
I researched it before I went to fill it. Called nurse and she argued with me about it and Celebrex..which I also had looked up just in case they tried to switch to it. Fnally got the Vioxx..and dang, I miss it!
I don't know what it was with the Celebrex for me.. I am not allergic to sulfa drugs.. or at least I've taken others with it with no problem. Maybe there's something with the amount that's in it...
Quote from wakkochic17:
I don't know what it was with the Celebrex for me.. I am not allergic to sulfa drugs.. or at least I've taken others with it with no problem. Maybe there's something with the amount that's in it...



Well, there's at least that antibiotic you can take! I'm allergic to sulfa, penicillin, tetracycline and Z-pak and related drugs. I had been able to take the Z-Pak for yeats and then all of a sudden, I spiked a fever and my lips blistered. My doctor told me not to get any more infections...I said OK!